Alert archive / Wisconsin / Small Craft Advisories in 2017

Small Craft Advisory 90, NWS Milwaukee, WI

October 29, 2017

NWS Milwaukee, WI issued this small craft advisory at Oct 29, 2017, 3:21 PM CDT. It took effect at Oct 30, 2017, 3:00 AM CDT. It was in force for 31 hr.

The area

The counties it named.

The facts

Issued
Oct 29, 2017, 3:21 PM CDT (20:21 UTC)
In effect from
Oct 30, 2017, 3:00 AM CDT
Expired
Oct 31, 2017, 10:00 AM CDT
In force
31 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted.

440 
WHUS73 KMKX 292021
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
321 PM CDT SUN OCT 29 2017

...GUSTY WIND REGIME SETS UP IN WAKE OF COLD FRONT...

LMZ643>646-300430-
/O.NEW.KMKX.SC.Y.0090.171030T0800Z-171031T1500Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
321 PM CDT SUN OCT 29 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM MONDAY TO 10 AM CDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 AM MONDAY TO
10 AM CDT TUESDAY. 

* WINDS: WEST 15 TO 25 KNOTS. GUSTS TO 30 KNOTS.

* WAVES: 2 TO 4 FEET. HIGHEST TOWARDS OPEN WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
7 follow-up statements
887 
WHUS73 KMKX 300158
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
858 PM CDT SUN OCT 29 2017

...GUSTY WINDS EXPECTED LATER TONIGHT IN WAKE OF COLD FRONT...

LMZ643>646-301000-
/O.CON.KMKX.SC.Y.0090.171030T0800Z-171031T1500Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
858 PM CDT SUN OCT 29 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM MONDAY TO
10 AM CDT TUESDAY...

* WINDS: SOUTHWEST 10 TO 15 KNOTS BECOMING WEST LATER TONIGHT AND
  INCREASING TO 15 TO 25 KNOTS BY MONDAY MORNING. OCCASIONAL GUSTS
  TO 30 KNOTS ON MONDAY.

* WAVES: 1 TO 3 FEET INCREASING TO 2 TO 4 FEET LATER TONIGHT AND
  CONTINUING THROUGH MONDAY. HIGHEST WAVES TOWARDS OPEN WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
WWW.WEATHER.GOV/MKX

MBK
102 
WHUS73 KMKX 300834
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
334 AM CDT MON OCT 30 2017

...GUSTY WEST WINDS TODAY...

LMZ643>646-301645-
/O.CON.KMKX.SC.Y.0090.000000T0000Z-171031T1500Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
334 AM CDT MON OCT 30 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
TUESDAY...

* WINDS: WEST 10 TO 20 KNOTS INCREASING TO 15 TO 25 KNOTS BY MID
  MORNING. GUSTS UP TO 30 KNOTS THIS AFTERNOON. 

* WAVES: 1 TO 3 FEET BUILDING TO 2 TO 4 FEET IN THE AFTERNOON.
  HIGHEST WAVES TOWARD THE OPEN WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
CRONCE

WWW.WEATHER.GOV/MKX
907 
WHUS73 KMKX 301433
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
933 AM CDT MON OCT 30 2017

...GUSTY WEST WINDS TODAY...

LMZ643>646-302245-
/O.CON.KMKX.SC.Y.0090.000000T0000Z-171031T1500Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
933 AM CDT MON OCT 30 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
TUESDAY...

* WINDS: WEST 15 TO 20 KNOTS INCREASING TO 15 TO 25 KNOTS BY MID
  MORNING. GUSTS UP TO 30 KNOTS LATE THIS AFTERNOON AND EVENING. 

* WAVES: 1 TO 3 FEET BUILDING TO 2 TO 4 FEET IN THE AFTERNOON. 
  HIGHEST WAVES TOWARD THE OPEN WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WWW.WEATHER.GOV/MKX
638 
WHUS73 KMKX 301925
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
225 PM CDT MON OCT 30 2017

...GUSTY WEST WINDS CONTINUE...

LMZ643>646-310330-
/O.CON.KMKX.SC.Y.0090.000000T0000Z-171031T1500Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
225 PM CDT MON OCT 30 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
TUESDAY...

* WINDS: WEST AT 15 TO 20 KNOTS WITH GUSTS OF 25 TO 30 KNOTS. 

* WAVES: 2 TO 4 FEET SUBSIDING TO 1 TO 3 FEET OVERNIGHT. HIGHEST
  WAVES WILL BE TOWARD OPEN WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
DDV

WWW.WEATHER.GOV/MKX
578 
WHUS73 KMKX 310219
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
919 PM CDT MON OCT 30 2017

...GUSTY WEST WINDS CONTINUE...

LMZ643>646-311030-
/O.CON.KMKX.SC.Y.0090.000000T0000Z-171031T1500Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
919 PM CDT MON OCT 30 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
TUESDAY...

* WINDS: WEST 15 TO 20 KNOTS WITH GUSTS OF 25 TO 30 KNOTS.

* WAVES: 1 TO 3 FEET. HIGHER WAVES TOWARD OPEN WATERS.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
854 
WHUS73 KMKX 310809
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
309 AM CDT TUE OCT 31 2017

...GUSTY WEST WINDS TO CONTINUE THROUGH THE EARLY MORNING...

LMZ643>646-311500-
/O.CON.KMKX.SC.Y.0090.000000T0000Z-171031T1500Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
309 AM CDT TUE OCT 31 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

* WINDS: WEST 15 TO 20 KNOTS WITH GUSTS OF 25 TO 30 KNOTS
  DIMINISHING TO 10 TO 20 KNOTS LATE THIS MORNING.

* WAVES: 1 TO 3 FEET. HIGHER WAVES TOWARD OPEN WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
WWW.WEATHER.GOV/MKX

MBK
549 
WHUS73 KMKX 311448
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
948 AM CDT TUE OCT 31 2017


LMZ643>646-311600-
/O.EXP.KMKX.SC.Y.0090.000000T0000Z-171031T1500Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
948 AM CDT TUE OCT 31 2017

...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING. 

$$


WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Oct 29, 3:12 PM CDT, 9 minutes earlier.

Area forecast discussion, Oct 29, 3:12 PM CDT, 9 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
312 PM CDT Sun Oct 29 2017

.SHORT TERM...

Tonight - Confidence...Medium
Southerly flow returning a milder airmass back to the area ahead
of a cold front that will swing through overnight. Expecting a
potentially non-diurnal temp curve tonight with temps nudging up
and with the advancing cloud deck, holding up from a potential
fall. This will keep the boundary layer sufficiently warm to keep
most of any of the light precipitation in the form of rain. Also
some phasing issues with when dendritic saturation occurs low
levels are drier. Some drying then is proggd in the favored ice
region when lower level saturation takes hold. So given this and
the milder low level temp fields will trend precip type mostly in
the form of rain.

Monday - Confidence...Medium
Cold advection regime with lower level thermal trough in place.
Mid level flow proggd to be strongly cyclonic with at least a
limited potential for some shra development with steep low level
lapse rates/shallow CAPE. So some afternoon pops will be in place.
Good deal of cloud cover expected with cold air aloft/low level
thermal trough idea. Whether parcels can get high enough to get
showers going is a question. So for now will leave the small pops.

Monday night through Wednesday...Forecast confidence is medium.

The main upper trough will be north of the Upper Great lakes with
a strong jet across the upper Ohio valley. A weak shortwave moves
across Wisconsin Tuesday night, with a second approaching
Wednesday afternoon. Weak upper level divergence ahead of the
trough Tuesday, with moderate upper divergence Wednesday due to
the presence of a strong jet. Weak 700 mb upward motion Tuesday,
with moderate upward motion later Wednesday.

Temperatures will remain near to below normal. The best chance of
precipitation will be Wednesday afternoon, and mainly rain by the
time it occurs.

.LONG TERM...

Wednesday night Through Friday...Forecast confidence is medium.

The mid/upper shortwave moves across Lake superior and Wisconsin
Wednesday night with a more zonal flow Thursday and Friday.

A surface low pressure tracks northeast across Lake Superior
Wednesday night with the precipitation pushing to the east ahead
of a cold front that should move across southern Wisconsin later
Wednesday night or Thursday morning.

High pressure returns in the wake of the cold front, so a bit cooler
again with dry conditions.

Saturday and Sunday...Forecast confidence is medium.

The upper pattern undergoes a big shift into a warmer southwest
flow. This return flow will bring some deep warm air advection to
the Upper Midwest and Great Lakes region next weekend. This will
probably lead to some showers, with the better chances Sunday
evening.

&&

.AVIATION(18Z TAFS)...

VFR SKC will gradually give way to an
increase in mid clouds later this afternoon and evening. As low
pressure passes to our north a trailing cold front swings through
and brings with it the chance for a little light mix mainly in the
03-09z time frame. As column saturates potential for MVFR cigs to
take shape. Gusty west winds take hold after the FROPA with cold
advection regime and MVFR cig potential into Monday. Precip chance
looks low though mid level flow cyclonic with steep low level
lapse rates with some shallow CAPE.

&&

.MARINE...

With tight pressure gradient setting up later tonight
with cold front passage, have hoisted a small craft advisory. West
winds will become quite gusty into Monday. This gradient holds up
into Tuesday morning so have a longer duration headline in place
to account for this persistent feature. Highest waves expected to
be towards open waters due to the offshore component.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Small Craft Advisory from 3 AM Monday to 10 AM CDT Tuesday for
     LMZ643>646.

&&

Tonight/Monday and Aviation/Marine...Hentz
Monday Night through Sunday...Collar
Hazardous weather outlook, Oct 29, 9:12 AM CDT, 6 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
912 AM CDT Sun Oct 29 2017

WIZ046-047-051-052-056>060-062>072-301415-
Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
912 AM CDT Sun Oct 29 2017

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin, and southeast Wisconsin.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Near freezing temperatures are likely most nights through at least
Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-301415-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
912 AM CDT Sun Oct 29 2017

This Hazardous Weather Outlook is for portions of Lake Michigan.

.DAY ONE...This Afternoon and Tonight

Southwest winds may reach small craft advisory levels after
midnight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

A small craft advisory will likely be needed Monday through Monday
night due to brisk west winds.

Brisk southwest winds will approach Small Craft Advisory levels
Wednesday into Wednesday night.

Hentz

www.weather.gov/mkx

Nearby

Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.